Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 42, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 6, 1996, 8:33 PM CDT for Tazewell County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1996, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 6, 1996, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 070132 TORSPI ILC179-070215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 833 PM CDT THU JUN 6 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...TAZEWELL COUNTY AT 830 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO LOCATED JUST WEST OF TREMONT. THE STORM ASSOCIATED WITH THE TORNADO WAS MOVING TO THE EAST AT 30 MPH AND SHOULD MOVE THROUGH THE FOLLOWING TOWNS...TREMONT AND MACKINAW. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE Y"OUR LIFE! $$ BYRD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 1:51 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 6, 1:51 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 150 PM CDT THU JUN 6 1996 18Z SFC ANALYSIS SHOWING LOW PRES NOW IN EXTREME SE IA WITH TRAILING COLD FRONT NOW EXTENDING THRU CENT MO DOWN INTO OK. STORMS NOW FIRING IN UNSTABLE AIRMASS OVER ERN MO JUST AHEAD OF CF. OTHER TSTMS MOVG THRU ERN KS AHEAD OF MAIN S/W. LOW PRES IN IA PROGGED TO MOVE ACROSS CENTRAL IL TNGT ALONG WITH COLD FRONT. RWS AND TSTMS SHOULD CONT TO DEVELOP ALONG AND AHEAD OF THIS BOUNDARY THIS EVENING INTO TNGT. SUNSHINE NOW BREAKING THROUGH CLDS ACROSS WEST CENTRAL IL AIDING IN CONTG TO DESTABALIZE THE AIRMASS. 18Z ADAP NOW SHOWING LIS TO MINUS 4 ACROSS W CENT AND SW IL. IN RESPONSE TO THIS SPC ISSUING WATCH FOR SRN COUNTIES. THINK LOWERED POPS ON RECENT FWC NOS ARE TOO LOW AND WILL STICK WITH 100. UPPER TROF REMAINING ANCHORED ACROSS AREA NEXT SEVERAL DAYS WITH IMBEDDED S/WS WILL KEEP SHOWERS AROUND. PIA 61/73 +6 SPI 62/74 +6 DEC 62/74 +6 CMI 62/73 +6 SEIL 64/75 +6 FRIEDERS
In the hours before
Special weather statement, Jun 6, 5:15 PM CDT, 3 hours 18 minutes before
ILZ056-057-061>063-066>068-071>073-062245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 513 PM CDT THU JUN 6 1996 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...SHELBY...EDGAR...COLES...CUMBERLAND AND EFFINGHAM. THE WATCH REMAINS IN EFFECT UNTIL 8 PM CDT FOR CLARK...JASPER... CRAWFORD...RICHLAND AND CLAY. nBYRD
Special weather statement, Jun 6, 7:02 PM CDT, 1 hour 31 minutes before
ILZ056-057-061>063-066>068-071>073-062245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 704 PM CDT THU JUN 6 1996 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...JASPER...CRAWFORD...CLARK AND CLAY COUNTIES. THE WATCH REMAINS IN EFFECT UNTIL 8 PM CDT FOR RICHLAND COUNTY. ALSO A SEVERE THUNDERSTORM WATCH REMAINS I@N EFFECT TILL MIDNIGHT FOR LAWRENCE COUNTY. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:38 PM CDT | Tornado Warning | ILX | Peoria | 32 min |
| Jun 6, 7:55 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 35 min |
| Jun 6, 9:05 PM CDT | Tornado Warning | ILX | McLean | 40 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.